Texas, 2006

Wildfire in Texas, February 13, 2006

February 13, 2006 · NWS AMA · 1 event in 1 county or zone

A wildfire twelve miles southwest of Dalhart burned four thousand six hundred and twenty acres. There were no reports of property damage or injuries.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire twelve miles southwest of Dalhart burned four thousand six hundred and twenty acres. There were no reports of property damage or injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Feb 13, 11:48 AM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Feb 13, 11:48 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1148 AM CST MON FEB 13 2006

.UPDATE...
HAVE GONE AHEAD AND ISSUED A RED FLAG WARNING FOR MUCH OF THE CWA FOR
THIS AFTERNOON. PRESSURE GRADIENT HAS TIGHTEND AHEAD OF COLD FRONT
MOVING THROUGH SOUTHERN COLORADO. DEW POINTS ALSO REMAIN BONE DRY.

&&

.PREV DISCUSSION... (ISSUED 342 AM CST MON FEB 13 2006)

DISCUSSION...
WARM WEATHER CAN BE EXPECTED THE NEXT SEVERAL DAYS WHICH MEANS FIRE
WEATHER WILL BE THE MAIN FORECAST CHALLENGE IN THE SHORT TERM.
RELATIVE HUMIDITIES WILL BE QUITE LOW HOWEVER WIND SPEEDS SHOULD
REMAIN BELOW RED FLAG CRITERIA...THUS NO WATCHES ARE PLANNED AT THIS
TIME.

THE BIGGER FORECAST PROBLEM IS THE COLD AIR POISED TO OUR NORTH THAT WILL
MAKE AN ARRIVAL INTO THE SOUTHERN PLAINS WEDNESDAY INTO THURSDAY. ALL
AVAILABLE MODELS ARE HANDLING THIS AIRMASS DIFFERENTLY WHICH IS
MAKING THIS FORECAST QUITE DIFFICULT. THE UPPER LEVEL PATTERN BECOMES
AMPLIFIED FAVORING A GOOD COLD DUMP HOWEVER THIS QUICKLY EVOLVES INTO
A ZONAL PATTERN AS AN UPPER TROUGH ACROSS THE NORTHERN TIER OF STATES
SPLITS INTO TWO WITH AN UPPER LOW NEAR THE WESTERN GREAT LAKES AND
ANOTHER FORMING ALONG THE PACIFIC COAST. THE MODELS TRY TO BRING THE
COLD AIR IN THEN LIFT IT NORTH BUT THIS SOLUTION DOES NOT SEEM TOO
REASONABLE GIVEN THE COLD AIR. THIS FORECAST HOLDS PRETTY CLOSE TO
THE PREVIOUS ONE WHICH HAS A COLD FRONT ENTERING THE NORTHEASTERN
PANHANDLES WEDNESDAY...WITH IT FINALLY CLEARING THE AREA EARLY
THURSDAY. GIVEN THE LOCATION OF THE TWO UPPER LEVEL LOWS (BOTH OF
WHICH ARE NO WHERE NEAR OUR AREA) DO NOT FEEL CONFIDENT THAT WE WILL
SEE AS STRONG A SHOT OF COLD AIR AS MIGHT OTHERWISE WOULD BE POSSIBLE
IF THE GREAT LAKES LOW WAS FURTHER SOUTHWEST. EVEN STILL OUR FORECAST
NUMBERS ARE NOT ONLY BELOW GUIDANCE...BUT BELOW EVEN THE LOWEST
ENSEMBLE MEMBERS.

ELIMINATED POPS FROM THURSDAY AND FRIDAY AS THE ZONAL AND DRY MID AND
UPPER LEVELS WILL NOT PROVIDE MUCH CHANCE FOR ACCUMULATING PRECIP.
THERE MAY BE SOME FREEZING DRIZZLE TO DEAL WITH FRIDAY MORNING BUT
NOT EXPECTING MUCH IN THE WAY OF ACCUMULATION. ANY CHANCES FOR PRECIP
WILL PROBABLY REMAIN OVER THE WEEKEND AS THE UPPER LOW OVER THE
PACIFIC COAST BEGINS TO MOVE EAST. THIS WILL INCREASE LOW LEVEL WARM
ADVECTION WHICH MAY HELP TO PROVIDE SOME LIGHT SNOW MAINLY ACROSS THE
SOUTHERN PANHANDLES.

GFS IS INDICATING POSSIBLY ANOTHER STRONG COLD FRONT NEXT WEEK BUT
WILL HAVE TO DEAL WITH THIS FIRST EVENT BEFORE WORRYING ABOUT THE SECOND.

HENNIG

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES: AND
     BEAVER.

TX...RED FLAG WARNING UNTIL 6 PM MONDAY FOR THE FOLLOWING ZONES:
     ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...DONLEY...
     GRAY...HANSFORD...HEMPHILL...HUTCHINSON...LIPSCOMB...
     MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
     AND WHEELER.

&&

17/15
Hazardous weather outlook, Feb 13, 1:00 PM CST, 24 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CST MON FEB 13 2006

OKZ001>003-TXZ001>020-141200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CST MON FEB 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS AN EXTREME FIRE DANGER FOR THE SOUTHEASTERN TWO THIRDS OF
THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THIS AFTERNOON. THIS AREA
IS GENERALLY SOUTH AND EAST OF A TURPIN OKLAHOMA TO GLENRIO TEXAS
LINE.  A HIGH FIRE DANGER ALSO REMAIN IN PLACE ACROSS THE NORTHWEST
TEXAS PANHANDLE AND WESTERN TWO THIRDS OF THE OKLAHOMA PANHANDLE.
IN ADDITION...CAUTION IS ADVISED ON AREA LAKES DUE TO THE GUSTY
SOUTHWESTERLY WINDS.

.DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)...

THE FIRE DANGER WILL CONTINUE TO REMAIN HIGH ON TUESDAY AND
WEDNESDAY. A WINTRY MIX OF PRECIPITATION MAY DEVELOP AS EARLY AS
THURSDAY NIGHT AND COULD PERSIST INTO THE WEEKEND. SHOULD FREEZING
DRIZZLE DEVELOP OVER THE PANHANDLES...ROADWAYS COULD BECOME DANGEROUS
WITH EVEN A LIGHT COATING OF ICE ACCUMULATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...
EMERGENCY RESPONDERS AND FIRE FIGHTERS SHOULD REMAIN ALERT DUE TO THE
POTENTIAL OF THE RAPID SPREAD OF WILDFIRES TODAY THROUGH WEDNESDAY.

JORDAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Hartley

When
February 13, 1:24 PM CST to 8:00 PM CST
Where
Hartley forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.840, -102.603 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497508.